# SDR 96ZZZX4835

- Difficulty date: August 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3102J
- Make and model: Slnsby T67M260
- Aircraft serial: 2162
- System (JASC): 3242 · Brake
- Part: Brake Disc
- Part number: 16402000
- Condition: Warped
- Location: Mlg
- Part time: 704 hours
- Component: 16402000
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIR CREW REPORTED THE ACFT BRAKES WERE SPONGY DURING BRAKING APPLICATION.  THERE HAVE BEEN MANY REPORTS BY USAF PILOTS IN THE T-3A PROGRAM PERTAINING TO SPONGY OR DEFECTIVE BRAKES.  A DETAILED INSPECTION OF THIS AIRCRAFT'S BRAKING SYSTEM REVEALED A WARPED BRAKE DISC.  AFTER 2 YEARS AND 30,000 FLYING HOURS AT THE USAFA, ONLY 5 CLEVELAND BRAKE DISCS (P/N 164-02000) HAVE WARPED ON 54 AIRCRAFT.  THERE HAVE BEEN PROLBLEMS WITH THE T-3A BRAKING SYSTEM AND THE SLINGSBY MANUFACTURED MASTER CYLINDERS (P/N T67G73231 NOW REVISED TO P/N T67G73213 LATEST REVISION).  THIS OCCURRENCE DID NOT APPEAR TO INVOLVE THE MASTER CYLINDERS AS THE DEFECTIVE COMPONENT IN THE BRAKING SYSTEM.
